MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202625
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the anchor broke while screwed in.All the pieces were removed.This happen twice, first event reported on 1219602-2019-00170.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One 5.5 twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment of the anchor confirmed the reported breakage.The anchor has broken at the suture eyelet.Dimensional assessment of the anchors major diameter found it met print specifications.The inserter tines that interface with the anchor were also examined and noted to be intact.The condition of the anchor indicates it was subjected to excessive force during insertion.A two-finger ao technique should be used to insert the anchor.Breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.
 
Event or Problem Description
It was reported that during a shoulder surgery, the anchor broke while screwed in.All the pieces were removed.There was no loss of tissue or bone due to the event.A backup device was available to complete the procedure with no significant delay and no patient injuries.

Brand Name
TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8325184
Report Number1219602-2019-00171
Device Sequence Number62970
Product Code MBI
UDI-Device Identifier03596010647535
UDI-Public03596010647535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202625
Device Lot Number2017807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/21/2019
03/11/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date02/21/2019
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR